Oklahoma, 2021

Damaging Winds in Oklahoma, July 26, 2021

July 26, 2021 · NWS OUN · 3 events in 3 counties and zones

Remnant outflow and a mesoscale convective vortex helped to initiate convection across central and northern Oklahoma during the afternoon of the 26th, with isolated severe wind gusts reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Remnant outflow and a mesoscale convective vortex helped to initiate convection across central and northern Oklahoma during the afternoon of the 26th, with isolated severe wind gusts reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 26, 12:14 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 26, 12:14 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
114 PM CDT Mon Jul 26 2021

...New SHORT TERM, AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 107 PM CDT Mon Jul 26 2021

The heat advisory continues through 7 PM today over the eastern
half of Oklahoma. The small chance for showers today decrease ever
so slightly tomorrow as no complex is expected to generate outflow
boundaries and no other significant boundaries are evident. The
upper ridge will build slightly through tomorrow afternoon with
less cloud cover tomorrow morning than this morning. Nearly the
same heat and humidity is expected. Heat advisory will probably be
needed again in southeastern Oklahoma and possible farther north
Tuesday afternoon.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 335 AM CDT Mon Jul 26 2021

PoPs on Tuesday are very difficult to determine for the time
being and will likely depend on a lot of what happens thru
tonight. For now, have kept SChcs for east central and SE OK where
residual boundary is likely but would not be surprised if at
least SChcs need to be added to the southern and western half of
the FA. Temps will continue to climb Tue under the upper ridge so
would suspect another heat advisory possibly along and east of
I-35 at least.

PoPs SHOULD remain south of the Red River Wed near SE OK but again
wouldn't be surprised if some SChcs need to be shifted a bit to
the north based on previous days trends. It will remain hot and
humid as heights increase further Wed under the ridge. This trend
will continue well into the weekend, with triple digit heat area
wide. Expect additional heat advisories. SChc PoPs will return to
the northern half of the CWA sometime by the end of the weekend
into early next week along a frontal boundary.

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Mon Jul 26 2021

VFR conditions and light southeast winds are expected through
midday Tuesday. Isolated showers and thunderstorms are possible
over much of Oklahoma into tonight.

&&

.UPPER AIR...
Issued at 335 AM CDT Mon Jul 26 2021

An Upper Air flight is planned for Monday, Jul 27 at 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  94  75  95 /  20  10   0   0
Hobart OK         74  96  73  97 /  20  10   0   0
Wichita Falls TX  75  99  75  98 /  20  10  10  10
Gage OK           71  95  72  97 /  30  10   0   0
Ponca City OK     73  95  73  97 /  20  10   0   0
Durant OK         76  97  75  97 /  20  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
     019-020-025-026-028>032-039>043-045>048-050>052.

TX...None.
&&

SHORT TERM...09
LONG TERM....03
AVIATION...09
Hazardous weather outlook, Jul 26, 10:57 AM CST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1157 AM CDT Mon Jul 26 2021

OKZ004>048-050>052-TXZ083>090-271700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1157 AM CDT Mon Jul 26 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered thunderstorms will remain possible across the region
through tonight. Wind gusts to around 50 mph and heavy rain that
could lead to localized flooding are the main concerns.

.Heat...
Hot and humid conditions will result in triple digit heat index
values across much of the region this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Low thunderstorm chances will remain possible across portions of
Oklahoma and western north Texas Tuesday. Localized heavy rainfall
and strong wind gusts will be the main threats.

.Heat...
Hot and humid conditions will likely lead to triple digit heat
index values across much of the region this week into the weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 26, 12:58 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
158 PM CDT Mon Jul 26 2021

OKZ012-013-018-019-261930-
Garfield OK-Kingfisher OK-Logan OK-Noble OK-
158 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield...northeastern
Kingfisher...northwestern Logan and west central Noble Counties Until
230 PM CDT...

AT 157 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Fairmont to 3 miles east of Hennessey, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Hennessey, Garber, Covington, Marshall, Breckenridge, Fairmont,
Douglas and Hayward.

LAT...LON 3641 9737 3595 9781 3609 9792 3650 9771
TIME...MOT...LOC 1857Z 298DEG 9KT 3640 9766 3610 9783

WR
Special weather statement, Jul 26, 1:07 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
207 PM CDT Mon Jul 26 2021

OKZ007-008-261930-
Kay OK-Grant OK-
207 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and northeastern
Grant Counties Until 230 PM CDT...

AT 203 PM CDT, a strong thunderstorm was located 7 miles southwest of
South Haven. This storm was nearly stationary.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

This storm will remain over mainly rural areas of northwestern Kay
and northeastern Grant Counties.

LAT...LON 3700 9741 3688 9742 3688 9758 3700 9759
TIME...MOT...LOC 1903Z 176DEG 1KT 3697 9748

WR
Special weather statement, Jul 26, 1:39 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 PM CDT Mon Jul 26 2021

OKZ024-025-262000-
Oklahoma OK-Canadian OK-
239 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma and
southeastern Canadian Counties Until 300 PM CDT...

AT 238 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving south at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Western Oklahoma City, Yukon, Bethany, Mustang, Warr Acres, The
Village, Nichols Hills, Woodlawn Park, Wiley Post Airport, Will
Rogers Airport and The Fairgrounds.

This includes the following highways...
 Interstate 35 near mile marker 123.
 Interstate 40 between mile markers 137 and 150.
 Interstate 44 between mile markers 116 and 125.

LAT...LON 3541 9749 3538 9764 3537 9775 3551 9775
      3557 9757
TIME...MOT...LOC 1938Z 354DEG 3KT 3545 9764

WR

The radar

The Vance AFB radar (KVNX), 85 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
July 26, 1:50 PM CST
Where
Logan County, 3.55 mi NE of Lovell
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.100, -97.600

Thunderstorm Wind, Oklahoma

When
July 26, 2:40 PM CST
Where
Oklahoma County, 2.98 mi SSW of Nichols Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.510, -97.560

Tree limbs reported downed.

Thunderstorm Wind, Cleveland

When
July 26, 3:07 PM CST
Where
Cleveland County, 2.36 mi WSW of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.240, -97.510

Estimated severe wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976437, 976436, 976438.